MAUDE Adverse Event Report: ETHICON INC. MCRYL UD 18IN 3-0 S/A PS-2 PRM MP; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. MCRYL UD 18IN 3-0 S/A PS-2 PRM MP; SUTURE, ABSORBABLE, SYNTHETIC
Model Number Y497G
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Wound Dehiscence (1154); Local Reaction (2035); Not Applicable (3189)
Date of Event 12/29/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested and the following was obtained: on what tissue was the suture used? skin&subcutaneous.What was the tissue condition, i.E., normal or thin, calcified, fragile, diseased? normal.What skin prep was used on the patient? hibclens.Were there any changes in skin prep? no change.How was the suture placed (interrupted or continuous)? both.What was used to close the skin 3-0 monocryl.Did only one breast experience the reaction/ dehiscence? if so, which side? right.Can you describe the amount (in cm) of dehiscence/ opening? 5cm.Was any medical intervention performed when patient returned 12/29/2019 with symptoms? yes.Was medical intervention performed? if yes, please describe.Total resection of the area and resutured can you describe the appearance of the monocryl suture during the second procedure on (b)(6) 2020? looked normal.Do you have any photos of the reaction for evaluation? no.Can you describe the appearance of the monocryl suture during procedure on 1/28/2020? absent.Other relevant patient history/concomitant medications the incision was paper thin after the reaction to sutures.This was two months following breast augmentation.What is the physician¿s opinion as to the etiology of or contributing factors to this event? probably improper sterilization of the product.What is the patient¿s current status? healed.The following information was requested but unavailable: the patient demographic info: weight, bmi at the time of index procedure note: event related to (b)(6) 2019 sent via mw 2210968-2020-01723.Event related to (b)(6) 2020 sent via this report.
 
Event or Problem Description
It was reported that the patient underwent breast augmentation and crescent nipple lift on (b)(6) 2019 and suture was used to close the incision.It was reported that the suture was used on the skin and subcutaneous tissue and placed interrupted and continuous.The patient returned on (b)(6) 2019 with darkness along the incision line, burning, pain and 5cm wound dehiscence on the right breast.The patient underwent total resection of the area and resuturing.The patient's tissue was reported as paper-thin.On (b)(6) 2020, the patient experienced dehiscence and underwent resuturing with nylon suture.It was reported that the appearance of the suture used on (b)(6) 2019 was normal.Additional information was requested.
 
Additional Manufacturer Narrative
(b)(4).Additional information: d4, h4, h6 a manufacturing record evaluation was performed for the finished device mk6851 batch number, and no non-conformances were identified.Note: event reported via mw 2210968-2020-01723, 2210968-2020-01770, 2210968-2020-01771.

Brand Name
MCRYL UD 18IN 3-0 S/A PS-2 PRM MP
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key9795565
Report Number2210968-2020-01770
Device Sequence Number11313781
Product Code GAN
UDI-Device Identifier10705031059399
UDI-Public10705031059399
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K964072
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2023
Device Model NumberY497G
Device Catalogue NumberY497G
Device Lot NumberMK6851
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/06/2020
Supplement Date Received by Manufacturer03/17/2020
Initial Report FDA Received Date03/05/2020
Supplement Report FDA Received Date03/19/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;